Itching and Breathing Difficulties
Jul 16, 2007
I'm writing on behalf of my partner who has been HIV+ for approx. 2 years. CD4 = 315 at the moment and doctor reluctant to start with ARVs in the absence of "clear-cut" symptoms. However, he's been battling with a general body itching, even in the eyes, and severe breathing problems from time to time. He's been hospitalized twice for the breathing problems and the last time, a few weeks ago, a pulminologist confirmed the absence of asthma or pneumonia and that his lungs are strong. Blood tests suggested that the breathing difficulty could be an allergic reaction, specifically a worm infection. De-worming treatment however did not have any positive effect on either the itching or the breathing problem. We are desperate to find a solution. Would you say the itching and breathing difficulties are HIV related? Would commencing HAART be indicated and could it solve the itching and breathing problems? Please, your guidance would be very dearly appreciated
Response from Dr. Wohl
These are unsusal symptoms of HIV infection but it is possible. I see no harm whatsoever of starting HIV therapy and seeing if it helps.
I would not use a regimen that contains abacavir, a drug that can occassionally cause similar symptoms in some people.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.